A new Drug named the “gray death” is wreaking havoc across Alabama, Ohio, and Georgia, where authorities have linked it to several overdose cases. The drug is said to have very high potency and is comprised of heroin, fentanyl, carfentanyl, and a synthetic opioid named U-47700. This cocktail of chemicals is so dangerous that it can kill people who ingest even one dose of the substance. Deneen Kilcrease, who is the manager of the chemistry department of the Georgia Bureau of Investigation, says that the “gray death” drug is the “scariest combination” of products that she had seen in her 20-year career.

How “gray death” is spreading throughout the nation

Recent estimates reported by Fox News, indicate that there have been around 50 overdose deaths related to the “gray death” drug. This drug can be injected, snorted, smoked and even ingested by users which further increase its popularity among people. It looks like a piece of concrete and may vary in consistency. A drug similar to it has been coming into the United States for months and is even available for prices as low as $10.

To put things into perspective, standard heroin is two times stronger than morphine, while fentanyl, which is used to cut heroin, is 100 times stronger than morphine. Carfentanyl, which is an elephant tranquilizer, is 10,000 times stronger than morphine.

The U-47700 is a painkiller – which has been classified by the FDA as one of the most dangerous drugs – and has caused several deaths. The “gray death” is a mixture of all of these compounds, which indicates just how potent it is.

Commander Clay Hammac of the Shelby County Drug Enforcement Task Force says that it is not similar to other drugs.

Discuss this news on Eunomia

Users should not use it expecting to get high and get the feelings associated with standard drugs. He says that anyone taking “gray death” will certainly die.

Authorities also stated that these were often ingested by people unknowingly. For instance, in several cases, a person ingests heroin laced with fentanyl. This causes an overdose reaction and leads to death.

Heroin laced with such compounds look similar to pure heroin and, thus, causes the overdose unknowingly.

Drug problems in the country

The Centers for Disease Control and Prevention along with the nation’s law enforcement authorities are keeping a close watch for laced heroin and are also issuing public warnings regarding the harmful effects of the new drug. These agencies are trying to control drug-related problems, which killed over 33,000 people in the United States in 2015.